Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Can medicine for panic disorder causes loss of sensation in sexual organs and no orgasm?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5770 Questions
Question
I feel lose of sensation in my sexual organs. I don't get an orgasm all though there is discharge from my vagina. I was on drugs for panic disorder for sometime. Could you please suggest a suitable medicine to get back my orgasms?
Posted Mon, 16 Dec 2013 in Women Sexual Problems
 
 
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: DETAILED BELOW Detailed Answer: Hello Thank you for your health concern. Anorgasmia is a common side effect of most of the antipsychiatric drugs. What you experienced is most probably due to the drugs taken for panic disorder. If you have stopped them, please let me know when that happened, because you should recover your orgasmic ability within a month of stopping them. Other than that - the following can be tried - 1. Sexual behaviour modification - working on your body, knowing how orgasms work, which part of your anatomy when stimulated works best for you ( did you have proper orgasms earlier ? ), partner therapy and prolonged foreplay and proper sexual stimulation. Initially masturbation, self stimulation or vibrator use might make you more receptive to orgasms after actual intercourse. You can also initially use a vibrator or your hands to stimulate your clitoris during intercourse 2. Couple counselling and sex therapy with an experienced therapist will help you know more amenable sex positions, where clitoral stimulation is optimal. IF there are no taboos, oral clitoral stimulation can be performed to help you achieve orgasms more easily. Also , ' sensate focus ' therapy where couples are taught to touch the ' trigger ' points for each other will be a great help for you. 3. Estrogen patches or creams can be used to increase genital blood flow and provide more vascularity for orgasms. HOwever, as your condition is drug induced, I feel that with stoppage of the offending ( causative ) drugs, and proper couple efforts, you would gradually be able to get back your orgasms. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
 
Follow-up: Can medicine for panic disorder causes loss of sensation in sexual organs and no orgasm? 18 hours later
Thanks for your detailed reply. Could you please prescribe me a good estrogen patch or cream?
 
 
Answered by Dr. Aarti Abraham 10 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Thank you for the appreciation. These drugs are prescription drugs, so what I write would be a suggestion, not a valid prescription You would need to see a doctor to actually have a prescription made out. For a patient like you, who comes in to my clinic, I would prescribe only as a last resort, when the earlier options I suggested have not worked out. If I HAD to prescribe, I would suggest Premarin cream, or Minivelle / Vivelle patches. Hormone treatment is not devoid of side effects, so you can use them as a last resort / temporary option. Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor